Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 66, NWS Corpus Christi, TX

December 25, 2012

NWS Corpus Christi, TX issued this small craft advisory at Dec 25, 2012, 3:14 AM CST. It took effect at Dec 25, 2012, 6:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 3:14 AM CST (09:14 UTC)
In effect from
Dec 25, 2012, 6:00 PM CST
Expired
Dec 26, 2012, 1:53 AM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 3:05 AM CST, 9 minutes earlier.

Area forecast discussion, Dec 25, 3:05 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
305 AM CST TUE DEC 25 2012

.SHORT TERM (TODAY THROUGH WEDNESDAY)...POWERFUL UPPER LEVEL LOW
DEVELOPING ACROSS NEW MEXICO INTO WEST TEXAS THIS MORNING. TAIL END
OF SHORTWAVE MOVING ACROSS SOUTH TEXAS IS CONTRIBUTING TO ELEVATED
SHOWERS ACROSS THE EASTERN CWA. IN ADDITION...ISOLATED STREAMER
SHOWERS ONGOING OVER THE GULF WATERS. THE PRECIP WILL QUICKLY END
WEST TO EAST THROUGH THE EARLY MORNING. ATTENTION THEN SHIFTS TO
WIND THREAT ACROSS SOUTH TEXAS TODAY. THE MID/UPPER LEVEL LOW WILL
RACE QUICKLY ACROSS NORTH TEXAS AND INTO NORTHEAST TEXAS THIS
AFTERNOON. STRONG CORRIDOR OF NORTHWESTERLY 925-850MB WINDS
INDICATED BY MOST OF THE MODELS TO DEVELOP OVER SOUTH TEXAS...ON
THE BACK SIDE OF THE SYSTEM. VERY DRY AIR IS CURRENTLY INDICATED ON
WATER VAPOR IMAGERY COMING OFF THE SIERRA MADRE AND INTO THE RIO
GRANDE PLAINS AND EDWARDS PLATEAU. ASSOCIATED SURFACE FRONT WILL
MOVE THROUGH SOUTH TEXAS 12Z-18Z FROM WEST TO EAST. COLD AIR LAGS
WELL BEHIND AND WILL NOT ARRIVE UNTIL LATE AFTERNOON AND EVENING.
WITH DRY AIR IN PLACE...DEEP MIXING IS INDICATED ON THE FORECAST
SOUNDINGS...AND CONCERNED MUCH OF THE MOMENTUM FROM 45-55 KT
CORRIDOR OF 925-850MB WINDS WILL MIX EFFICIENTLY TOWARDS THE
SURFACE. HAVE BOOSTED WIND GUSTS IN THIS PACKAGE AND HOISTED A WIND
ADVISORY FOR ALL OF SOUTH TEXAS. STRONGEST WINDS WILL BE ALONG AND
WEST OF I-37 TO THE RIO GRANDE...WHERE GUSTS UP TO 50 MPH MAY OCCUR.
SEE FIRE WEATHER AND MARINE DISCUSSIONS BELOW FOR FURTHER IMPACTS.

AS MENTIONED COLD AIR ARRIVES INTO THE NORTHERN CWA LATE IN THE LATE
AFTERNOON AND WILL SPREAD SOUTH THROUGH THE EVENING. CONCERN TONIGHT
WILL BE BOTH FREEZE POTENTIAL AND POSSIBLE WIND CHILL ADVISORY
CRITERIA. FREEZE LOOKS LIKELY NOW ALONG AND NORTH OF A COTULLA TO
FREER TO MATHIS TO PORT LAVACA LINE. FREEZE WARNING MAY BE HOISTED
LATER TODAY. IN ADDITION...WHILE WINDS DO DECREASE CONSIDERABLY
INLAND AFTER SUNSET...THEY DO NOT COMPLETELY DROP OFF. SOUTH TEXAS
WIND CHILL ADVISORY CRITERIA IS WIND CHILL READINGS OF 16-25 DEG F
WITH 10 MPH WINDS OF HIGHER FOR 2 OR MORE HOURS. IT LOOKS LIKE THIS
MAY BE REACHED IN MANY AREAS TONIGHT. THEREFORE IN ADDITION TO A
FREEZE WARNING...A WIND CHILL ADVISORY MAY HAVE TO BE HOISTED LATER
TODAY.

COLD AIRMASS SETTLES ACROSS SOUTH TEXAS ON WEDNESDAY. HIGHS ONLY IN
THE LOW 50S ARE EXPECTED.

&&

.FIRE WEATHER...///EXTREME FIRE WEATHER CONDITIONS ACROSS PORTIONS
OF SOUTH TEXAS/// A FRONTAL PASSAGE WILL OCCUR ACROSS SOUTH TEXAS
TODAY. THE COLD AIR WILL LAG BEHIND THE FRONT...NOT ARRIVING INTO
SOUTH TEXAS UNTIL LATE THIS AFTERNOON AND EVENING. THE RESULT WILL
BE WARM...DRY...AND VERY WINDY CONDITIONS ACROSS SOUTH TEXAS TODAY.
RH VALUES WILL RANGE FROM 10-15 PERCENT WITH NORTHWEST WINDS GUSTING
BETWEEN 40 AND 50 MPH ALONG A LINE FROM BEEVILLE TO KINGSVILLE WEST
TO THE RIO GRANDE. THESE CONDITIONS WILL COMBINE WITH DRY AND CURED
FUELS RESULTING IN EXTREME FIRE WEATHER CONDITIONS. EAST OF THE
BEEVILLE TO KINGSVILLE LINE RH VALUES WILL RANGE FROM 15-30 PERCENT
AND WINDS WILL GUST TO 40 MPH...RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS.

&&

.MARINE...STRONG TO VERY STRONG OFFSHORE FLOW WILL DEVELOP BEHIND A
COLD FRONT LATER TODAY. NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON
AND INCREASE TO 25 TO 30 KNOTS...WITH FREQUENT GUSTS BETWEEN 35 AND
40 KNOTS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO
A GALE WARNING. THE GALE CONDITIONS WILL PERSIST TONIGHT ACROSS THE
GULF WATERS WITH SCA CONDITIONS OVER THE BAYS AND WATERWAYS.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...TEMPS ON WED NIGHT WL
BE TRICKY AS RETURN CLOUDS ARE EXPECTED BEFORE DAYBREAK ACROSS THE
ERN HALF OF THE CWA.  STILL THINK A LIGHT FREEZE WL BE POSSIBLE
ACROSS THE NRN THIRD OF THE CWA GIVEN THE RAPID COOLING AND LATE
ARRIVAL OF CLOUD CVR.  PERSISTENT ISENTROPIC UPGLIDE AND CONTINUED
MOISTURE ADVECTION WL THEN DEVELOP ON THURSDAY AND PERSIST THROUGH
FRIDAY AS ONSHORE FLOW AND A COASTAL TROUGH DEVELOP.  THIS WL
MAINTAIN A THICK CANOPY OF CLOUD CVR ALONG WITH A CHANCE OF PCPN
THROUGH FRIDAY...ESPECIALLY THE COASTAL BEND AND WATERS WHERE THE
MOISTURE AND LIFT WL BE THE BEST. BY LATE FRI...INCREASING
CONVERGENCE/FRONTOGENESIS IS EXPECTED AS A COLD FRONT ACCELERATES
SEWD.  COLDER AND DRIER CONDITIONS ARE EXPECTED ON SATURDAY WITH
ANOTHER LIGHT FREEZE POSSIBLE SAT NIGHT.  RETURN MOISTURE WL ONCE
AGAIN INVADE THE CWA ON SUNDAY AS ONSHORE FLOW QUICKLY DEVELOPS IN
ADVANCE OF A DEVELOPING CLOSED UPR LOW ACROSS SRN CA/NRN BAJA. PCPN
IS EXPECTED TO DEVELOP BY SUN NIGHT AND INCREASE IN COVERAGE ON
MONDAY AS A COASTAL TROUGH STRENGTHENS.  WHILE THE GFS AND ECMWF
SOLNS DO DIFFER ON THE TIMING AND STRENGTH OF THESE FEATURES...THE
OVERALL TREND CONTINUES TO INDICATE A WET SUBTROPICAL PATTERN
DEVELOPING EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  36  52  36  67  /  10   0   0  10  20
VICTORIA          77  29  50  30  62  /  20   0   0  10  20
LAREDO            79  34  55  36  65  /   0   0   0   0  10
ALICE             82  33  53  34  65  /  10   0   0   0  10
ROCKPORT          80  37  50  40  66  /  10   0   0  10  20
COTULLA           76  29  53  30  61  /  10   0   0   0  10
KINGSVILLE        82  34  53  33  66  /  10   0   0  10  10
NAVY CORPUS       79  39  50  44  66  /  10   0   0  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO MIDNIGHT CST TONIGHT
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

     WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     GALE WARNING FROM NOON TODAY TO 6 AM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT O'CONNOR.

     GALE WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

&&

JR/76...SHORT TERM
MB/80...LONG TERM
Hazardous weather outlook, Dec 24, 5:21 AM CST, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 AM CST MON DEC 24 2012

TXZ229>234-239>247-251200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
521 AM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RED FLAG HAS BEEN ISSUED FOR CHRISTMAS DAY AS CRITICAL TO EXTREME
FIRE WEATHER CONDITIONS ARE EXPECTED BEHIND A STRONG COLD FRONT
TUESDAY AFTERNOON AND EVENING. RH VALUES WILL RANGE FROM 10-15
PERCENT WITH NORTHWEST WINDS GUSTING BETWEEN 30 AND 40 MPH ALONG A
LINE FROM BEEVILLE TO KINGSVILLE WEST TO THE RIO GRANDE...AND
COMBINED WITH DRY AND CURED FUELS RESULT IN EXTREME FIRE WEATHER
CONDITIONS. EAST OF THE BEEVILLE TO KINGSVILLE LINE RH VALUES WILL
RANGE FROM 15-30 PERCENT AND WINDS WILL GUST 25 TO 35
MPH...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS.

FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY MORNING AND THURSDAY
MORNING OVER MANY INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-251200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
521 AM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT
TUESDAY AND TUESDAY NIGHT...WITH GALE FORCE WIND GUSTS POSSIBLE OVER
THE GULF WATERS IMMEDIATELY BEHIND THE BOUNDARY. SMALL CRAFT
ADVISORY CONDITIONS WILL PERSIST OVER THE GULF WATERS THROUGH
PORTIONS OF WEDNESDAY BEFORE WINDS AND SEAS SUBSIDE. ANOTHER COLD
FRONT WILL MOVE INTO THE WATERS FRIDAY NIGHT...RESULTING IN STRONG
OFFSHORE FLOW AND LIKELY SMALL CRAFT ADVISORY CONDITIONS FRIDAY
NIGHT THROUGH SATURDAY EVENING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:01 AM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more15 hr
Dec 25, 3:14 AM CSTGale WarningCRP23 hr
Dec 25, 2:15 PM CSTFreeze WarningCRPAransas, Bee, Calhoun, Goliad, La Salle, Live Oak and 4 more19 hr
Dec 25, 2:39 PM CSTWind Chill AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 7 more18 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.